What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 3, 1:06 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 3, 1:06 PM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
206 PM CDT Sun Sep 3 2023
...New Long Term...
.SHORT TERM... /Issued 1200 PM CDT Sun Sep 3 2023/
/This Afternoon through Monday Night/
The center of a well defined upper level low was just north of
DFW airport at 11 AM. Large scale ascent associated with the low
produced scattered showers and thunderstorms this morning, but
most of this activity had weakened or dissipated as of late
morning. Although some locations north of Fort Worth received over
1 inch of rain with the morning activity, DFW was still at a
Trace as of 11 AM.
More numerous showers and thunderstorms will develop this
afternoon as surface heating further destabilizes the low levels
of the atmosphere. Precipitable water values over 1.5 inches and
relatively slow storm motion will result in some much needed
wetting rainfall for some, but unfortunately, not everyone will
receive a good soaking. We will maintain chance PoPs this
afternoon for all but western zones. Showers and storms will
slowly weaken and dissipate with the loss of surface heating this
evening. The upper low will lift slowly northeast overnight so we
can't rule out a lingering shower or storm near the center of the
circulation through the night.
The center of the upper low is progged to lift into eastern
Oklahoma on Monday with the upper level trough axis remaining
across East Texas. Lingering large scale lift and increasing low
level moisture will warrant the mention of some low PoPs across
the east and northeast zones through the day. Any showers or
storms that do develop should dissipate with the loss of daytime
heating and the departure of the upper trough Monday evening.
The high temperature forecast for this afternoon will be
challenging due to clouds and precipitation, but most locations
should still warm to at least the middle and upper 90s with plenty
of afternoon sun. For this update, we will adjust temperatures
down a bit across parts of North Texas due to the current clouds
and precipitation. Temperatures tonight will be a touch warmer
than the past few nights due to an increase in low level moisture.
Hot and humid weather is expected for Labor Day with highs from
the mid 90s in the east to 105 in the west.
79
&&
.LONG TERM... /NEW/
/Tuesday through Saturday/
The closed low currently spinning over North Texas will get
pulled into the parent synoptic flow late Monday into Tuesday.
Afternoon diurnal convection will remain possible for our eastern
counties on Tuesday before the upper ridge builds back into West
Texas Wednesday. Elsewhere, expect dry conditions and highs in the
upper 90s to low 100s with breezy south winds across North and
Central Texas.
As the upper ridge continues to build during the latter half of
the week, large scale subsidence consumes most of Texas and brings
well above normal temperatures back to our region. Afternoon highs
in the low to mid 100s and overnight lows in the mid 70s to low
80s are expected Thursday and Friday which is about 10 degrees
above normal. As a result of the abrasively hot temperatures and
heat index values in the 103 to 108 range, heat headlines may be
necessary for this time frame.
By Saturday, the synoptic pattern amplifies and brings northwest
flow over North and Central Texas. A shortwave is progged to ride
along the flow and skirt across the region bringing renewed rain
chances by next weekend. Even if the shortwave neglects to push
into North Texas, the ridge should slide further west into the
Desert Southwest region and help drop our temperatures closer to
normal readings by next weekend.
Schroeder
&&
.AVIATION... /Issued 1200 PM CDT Sun Sep 3 2023/
/18Z TAFs/
The main aviation weather concern with this TAF package will be
timing and placement of thunderstorms associated with a slow
moving upper low. The center of the upper low was just north of
DFW airport as of 16Z. This low will lift very slowly northeast
through the evening. Daytime heating and large scale lift will
result in the redevelopment of scattered showers and storms
across North Texas with the best window of time for impacts at the
metroplex terminals between 22Z and 00Z. Any storms that do
develop should dissipate during the evening hours. The upper low
will drift northeast overnight/Monday, taking most of the
precipitation with it.
Outside of any thunderstorms, we anticipate VFR conditions with
few to scattered Cu and broken to overcast middle and upper level
clouds. A south to southeast wind will remain in the 8 to 14 knot
range through the afternoon with speeds decreasing below 12 knots
after sunset. The only exception will be gusty and erratic winds
in and near any thunderstorms.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 97 78 100 79 101 / 30 20 10 0 0
Waco 100 76 99 77 101 / 40 30 5 0 10
Paris 97 73 95 75 97 / 30 20 20 0 5
Denton 98 74 101 77 102 / 30 20 10 0 0
McKinney 98 74 98 77 99 / 30 20 10 0 5
Dallas 98 78 101 79 102 / 40 20 10 0 5
Terrell 99 74 99 76 99 / 40 30 10 5 5
Corsicana 99 76 100 79 101 / 40 30 10 5 10
Temple 101 74 100 77 102 / 30 20 10 5 10
Mineral Wells 104 73 103 76 104 / 30 20 5 0 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 3, 11:02 AM CST, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1202 PM CDT Sun Sep 3 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1202 PM CDT Sun Sep 3 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms are possible this afternoon and evening.
Strong downburst winds and frequent lightning will be the main threat
with any storms that develop.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Low storm chances continue Monday and Tuesday afternoon for areas
across East TX and the Brazos Valley region.
Elevated to near critical fire threat is forecast Monday and Tuesday
for areas west of the I-35 corridor due to hot, dry, and breezy
conditions.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 3, 2:21 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
321 PM CDT Sun Sep 3 2023
TXZ132-133-144-145-032045-
Bosque TX-Hill TX-Johnson TX-Somervell TX-
321 PM CDT Sun Sep 3 2023
...A strong thunderstorm will impact portions of northeastern
Somervell, southwestern Johnson, northeastern Bosque and northwestern
Hill Counties through 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleburne State Park, or 14 miles southwest of Cleburne, moving east
at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleburne, Keene, Blum, Cleburne State Park, Lake Pat Cleburne, Lake
Whitney, Rio Vista, Retreat, Eulogy, Kopperl, Brazos Point, Rainbow,
Lakeside Village, and Nemo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3232 9763 3232 9762 3233 9761 3242 9734
3198 9725 3205 9768 3229 9772
TIME...MOT...LOC 2021Z 255DEG 9KT 3219 9756
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ReevesSpecial weather statement, Sep 3, 2:58 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
358 PM CDT Sun Sep 3 2023
TXZ092>095-104>107-119>123-032130-
Van Zandt TX-Collin TX-Hopkins TX-Rockwall TX-Rains TX-Dallas TX-
Fannin TX-Kaufman TX-Hunt TX-Lamar TX-Grayson TX-Delta TX-Cooke TX-
358 PM CDT Sun Sep 3 2023
...A several strong thunderstorms will impact portions of
northwestern Van Zandt, Hopkins, Rains, Delta, Lamar, Collin,
Fannin, Rockwall, Hunt, northern Kaufman, northeastern Dallas,
northeastern Cooke and Grayson Counties through 430 PM CDT...
At 354 PM CDT, Doppler radar was tracking several strong
thunderstorms across portions of North Texas, with the strongest
storm near Paris, moving north at 30 mph. Nearby outflow boundaries
can also cause gusty winds ahead of storms.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dallas, Plano, Garland, Mesquite, McKinney, Frisco, Richardson,
Allen, Rowlett, Wylie, Sherman, Rockwall, Greenville, Paris, Balch
Springs, University Park, Sachse, Terrell, Sulphur Springs, and
Forney.
This includes the following highways...
Interstate 20 between mile markers 479 and 502.
Interstate 30 between mile markers 48 and 142.
Interstate 45 between mile markers 279 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3382 9676 3392 9667 3390 9659 3385 9663
3369 9635 3377 9629 3376 9619 3384 9615
3389 9594 3384 9577 3394 9559 3388 9554
3388 9531 3296 9531 3296 9566 3268 9560
3270 9677 3326 9680 3384 9703 3395 9699
TIME...MOT...LOC 2054Z 159DEG 25KT 3367 9548
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ReevesSpecial weather statement, Sep 3, 3:07 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
407 PM CDT Sun Sep 3 2023
TXZ132-133-144-145-032130-
Bosque TX-Hill TX-Johnson TX-Somervell TX-
407 PM CDT Sun Sep 3 2023
...A cluster of strong thunderstorms will impact portions of
northeastern Somervell, southwestern Johnson, northeastern Bosque
and northwestern Hill Counties through 430 PM CDT...
At 406 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles south of Cleburne State Park, or 20 miles
southwest of Cleburne, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glen Rose, Cleburne State Park, Squaw Creek Reservoir, Lake Whitney,
Walnut Springs, Morgan, Retreat, Eulogy, Kopperl, Brazos Point,
Rainbow, Lakeside Village, and Nemo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3232 9762 3234 9761 3235 9753 3199 9735
3194 9775 3232 9776
TIME...MOT...LOC 2106Z 353DEG 8KT 3210 9759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ReevesSpecial weather statement, Sep 3, 3:29 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
429 PM CDT Sun Sep 3 2023
TXZ104-105-120-121-032200-
Kaufman TX-Hunt TX-Collin TX-Rockwall TX-
429 PM CDT Sun Sep 3 2023
...A strong thunderstorm will impact portions of Rockwall, southern
Hunt, north central Kaufman and southeastern Collin Counties through
500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Quinlan, or 8 miles north of Terrell. This storm
was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockwall, Greenville, Royse City, Heath, Fate, Farmersville, Quinlan,
Caddo Mills, Campbell, Hawk Cove, Mobile City, Merit, Greenville City
Lakes, Greenville Club Lake, Lake Tawakoni, McLendon-Chisholm,
Nevada, Josephine, Union Valley, and Cash.
This includes Interstate 30 between mile markers 70 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3276 9617 3280 9646 3326 9639 3314 9590
TIME...MOT...LOC 2129Z 190DEG 1KT 3285 9626
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ReevesSpecial weather statement, Sep 3, 3:31 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
431 PM CDT Sun Sep 3 2023
TXZ093-094-032200-
Grayson TX-Fannin TX-
431 PM CDT Sun Sep 3 2023
...A strong thunderstorm will impact portions of southeastern Grayson
and northwestern Fannin Counties through 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tom Bean, or 7 miles east of Sherman. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sherman, Denison, Howe, Whitewright, Bells, Tom Bean, Savoy, Ravenna,
Valley Lake, Boddie, Ida, Carpenters Bluff, Ambrose, Sowells Bluff,
Luella, White Mound, and Duplex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3346 9642 3355 9666 3382 9656 3382 9653
3377 9650 3378 9643 3369 9636 3369 9634
3370 9632 3377 9629 3375 9619 3377 9617
3381 9616 3381 9618 3382 9615 3384 9615
3384 9610 3385 9610 3385 9608
TIME...MOT...LOC 2131Z 213DEG 4KT 3358 9649
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ReevesSpecial weather statement, Sep 3, 3:33 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
433 PM CDT Sun Sep 3 2023
TXZ132-133-144-145-032200-
Bosque TX-Hill TX-Johnson TX-Somervell TX-
433 PM CDT Sun Sep 3 2023
...A strong thunderstorm will impact portions of central Somervell,
southwestern Johnson, northern Bosque and west central Hill Counties
through 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Meridian, or 17 miles north of Clifton, moving
south at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Glen Rose, Meridian, Laguna Park, Iredell, Cleburne State Park,
Meridian State Park, Lake Whitney, Dinosaur Valley State Park, Lake
Whitney State Park, Walnut Springs, Morgan, Retreat, Cedar Shores,
Lakewood Harbor, Eulogy, Kopperl, Brazos Point, Rainbow, Lakeside
Village, and Nemo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3228 9781 3228 9748 3187 9734 3189 9792
3190 9793
TIME...MOT...LOC 2133Z 000DEG 9KT 3203 9758
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Reeves